Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at May 22, 2006, 6:25 PM MDT for Cascade County, Lewis and Clark County, Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 6:25 PM MDT (00:25 UTC)
- Expired
- May 22, 2006, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Cascade County, MT, Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 45 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:15 PM MDT, 10 minutes earlier.
Area forecast discussion, May 22, 6:15 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 615 PM MDT MON MAY 22 2006 UPDATED AVIATION SECTION ONLY .DISCUSSION... TONIGHT THROUGH WEDNESDAY...AS THE UPPER RIDGE OVER EASTERN MONTANA SLOWLY PUSHES EAST...THE FLOW ALOFT BECOMES SOUTHERLY AND CONTINUES TO ADVECT MOISTURE OVER THE AREA. SHORT WAVE ENERGY IS AGAIN MOVING INTO THE AREA AND HAS INITIATED SCATTERED SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS DO NOT LOOK LIKELY THIS EVENING BUT SOME STORMS COULD BECOME STRONG. A SURFACE TROF DEVELOPS THIS EVENING OVER EASTERN MONTANA AND WILL HELP SERVE AS A FOCUS FOR CONVECTIVE ACTIVITY. INSTABILITY SHOWERS WILL LINGER ACROSS THE AREA TUESDAY AS A SURFACE COLD FRONT PUSHES THROUGH. BREEZY CONDITIONS WILL ALSO DEVELOP TUESDAY AS HIGH PRESSURE BUILDS OVER SOUTHWEST MONTANA AND TIGHTENS THE SURFACE GRADIENT. WEAK RIDGING RETURNS TO THE AREA WEDNESDAY WITH DRY CONDITIONS...THE EXCEPTION BEING THE MOUNTAINS OF SOUTHWEST MONTANA WHICH MAY SEE A FEW SHOWERS. TEMPERATURES WILL COOL TUESDAY AND WEDNESDAY BUT REMAIN ABOVE SEASONAL AVERAGES. EMANUEL WEDNESDAY EVENING THROUGH MONDAY...AN UPPER LEVEL LOW LOCATED OFF THE COAST OF BRITISH COLUMBIA WEDNESDAY EVENING WILL MOVE SLOWLY TOWARDS THE FORECAST AREA...REACHING THE NORTHERN ROCKIES LATE THIS WEEKEND. SOUTHWEST FLOW ALOFT THURSDAY SLOWLY BECOMES MORE SOUTHERLY AS WEST COAST LOW DIGS INTO CALIFORNIA COAST. PATTERN WILL BRING MOISTURE AND INSTABILITY TO AREA FOR A CHANCE OF SHOWERS FRIDAY THROUGH SUNDAY...OTHERWISE A SLIGHT CHANCE. NEAR NORMAL TEMPERATURES THURSDAY COOL TO SLIGHTLY BELOW NORMAL FRIDAY THROUGH MONDAY. BRITTON && .AVIATION... UPDATED 0015Z. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTH THROUGH THE REGION TONIGHT. EXPECT BRIEF PERIODS OF HEAVY RAIN...WIND GUSTS TO 40 MPH...AND SMALL HAIL AS THE STORMS MOVE THROUGH. DRY AND MORE STABLE AIR WILL MOVE INTO THE REGION AFTER 08Z...AS THUNDERSTORM ACTIVITY SLOWLY BEGINS TO DIMINISH. MOSTLY DRY WEATHER IS EXPECTED ON TUESDAY...BUT GUSTY WEST WINDS WILL DEVELOP OVER NORTH CENTRAL MONTANA LATE TUESDAY MORNING AND THEN CONTINUE THROUGH THE AFTERNOON. BRUSDA && .HYDROLOGY... SNOW MELT CONTINUES TO CAUSE AREA RIVERS TO RISE. A FLOOD WARNING IS IN EFFECT FOR THE GALLATIN RIVER NEAR LOGAN. THE RIVER IS FORECAST TO REACH FLOOD STAGE BY EARLY TUESDAY. A FLOOD WATCH HAS BEEN ISSUED FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY AND THE BIG HOLE RIVER NEAR MELROSE. OTHER AREA STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH AS SNOW MELT PROCEEDS AT THE HIGHER ELEVATIONS. && .PRELIMINARY POINT TEMPS/POPS... GTF 48 75 46 76 / 30 20 10 0 CTB 48 74 45 69 / 40 20 10 0 HLN 50 77 48 77 / 40 20 10 10 BZN 49 74 43 74 / 40 20 10 0 WEY 38 58 32 66 / 50 10 10 10 DLN 48 73 44 72 / 40 20 10 10 HVR 51 79 49 80 / 30 20 10 0 LWT 50 75 45 74 / 40 30 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... A FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. A FLOOD WATCH REMAINS IN EFFECT FOR THE GALLATIN RIVER NEAR GATEWAY AND THE BIG HOLE RIVER NEAR MELROSE. && SHORT TERM...EMANUEL LONG TERM...BRITTON AVIATION...BRITTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 22, 5:05 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT MON MAY 22 2006 MTZ008>015-044>055-231115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 505 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA THIS AFTERNOON AND MOVE INTO NORTH CENTRAL MONTANA DURING THE EVENING. THERE IS A RISK THAT AN ISOLATED SEVERE THUNDERSTORM MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:47 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.